Ergodic Properties of Reaction-diffusion Equations Perturbed by a Degenerate Multiplicative Noise

  • Sandra Cerrai
Part of the Operator Theory: Advances and Applications book series (OT, volume 168)


We extend to a more general class of diffusion coefficients the results proved in the previous work [6] on uniqueness, ergodicity and strongly mixing property of the invariant measure for some stochastic reaction-diffusion equations, in which the diffusion term is possibly vanishing and the deterministic part is not asymptotically stable. We obtain our results by random time changes and some comparison arguments with Bessel processes.


Invariant measures ergodicity Bessel process random time change 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    L. Arnold, H. Crauel, V. Wihstutz, Stabilization of linear systems by noise, SIAM Journal on Control and Optimization 21 (1983), 451–461.zbMATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    L. Arnold, Stabilization by noise revisited, Z. Angew. Math. Mech 70 (1990), 235–246.zbMATHMathSciNetGoogle Scholar
  3. [3]
    T. Caraballo, K. Liu, X. Mao, On stabilization of partial differential equations by noise, Nagoya Mathematical Journal 161 (2001), 155–170.zbMATHMathSciNetGoogle Scholar
  4. [4]
    T. Caraballo, P.E. Kloeden, B. Schmalfuss, Exponentially stable stationary solutions for stochastic evolution equations and their perturbation, Preprint 2003.Google Scholar
  5. [5]
    S. Cerrai, Stochastic reaction-diffusion systems with multiplicative noise and non-Lipschitz reaction term, Probability Theory and Related Fields 125 (2003), 271–304.zbMATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    S. Cerrai, Stabilization by noise for a class of stochastic reaction-diffusion equations, to appear in Probability Theory and Related Fields.Google Scholar
  7. [7]
    G. Da Prato, J. Zabczyk, Ergodicity for Infinite-Dimensional Systems, London Mathematical Society, Lecture Notes Series 229, Cambridge University Press, Cambridge (1996).zbMATHGoogle Scholar
  8. [8]
    M. Hairer, Exponential mixing properties of stochastic PDEs throught asymptotic coupling, Probability Theory and Related Fields 124 (2002), 345–380.zbMATHMathSciNetCrossRefGoogle Scholar
  9. [9]
    M. Hairer, J. Mattingly, Ergodicity of the 2D Navier-Stokes Equations with Degenerate Stochastic Forcing, Preprint 2004.Google Scholar
  10. [10]
    A. Ichikawa, Semilinear stochastic evolution equations: boundedness, stability and invariant measures, Stochastics and Stochastics Reports 12 (1984), 1–39.zbMATHMathSciNetGoogle Scholar
  11. [11]
    S. Kuksin, A. Shirikyan, A coupling approach to randomly forced PDEs I, Communications in Mathematical Physics 221 (2001), 351–366.zbMATHMathSciNetCrossRefGoogle Scholar
  12. [12]
    A.A. Kwiecińska Stabilization of partial differential equations by noise, Stochastic Processes and their Applications 79 (1999), 179–184.MathSciNetCrossRefGoogle Scholar
  13. [13]
    J. Mattingly, Exponential convergence for the stochastically forced Navier-Stokes equations and other partially dissipative dynamics, Communications in Mathematical Physics 230 (2002), 421–462.zbMATHMathSciNetCrossRefGoogle Scholar
  14. [14]
    C. Mueller, Limit results for two stochastic partial differential equations, Stochastics and Stochastics Reports 37 (1991), 175–199.zbMATHMathSciNetGoogle Scholar
  15. [15]
    C. Mueller, Coupling and invariant measures for the heat equation with noise, Annals of Probability 21 (1993), 2189–2199.zbMATHMathSciNetGoogle Scholar
  16. [16]
    E. Pardoux, V. Wihstutz, Lyapunov exponents and rotation number of two dimensional linear stochastic systems with small diffusion, SIAM Journal on Applied Mathematics 48 (1988), 442–457.zbMATHMathSciNetCrossRefGoogle Scholar
  17. [17]
    E. Pardoux, V. Wihstutz, Lyapunov exponents of linear stochastic systems with large diffusion term, Stochastic Processes and their Applications 40 (1992), 289–308.zbMATHMathSciNetCrossRefGoogle Scholar
  18. [18]
    D. Revuz, M. Yor, Continuous Martingales and Brownian Motion, third edition, Springer Verlag, 1999.Google Scholar
  19. [19]
    R. Sowers, Large deviations for the invariant measure of a reaction-diffusion equation with non-Gaussian perturbations, Probability Theory and Related Fields 92 (1992), 393–421.zbMATHMathSciNetCrossRefGoogle Scholar
  20. [20]
    J.B. Walsh, An introduction to stochastic partial differential equations, pp. 265–439 in Ecole d’Eté de Probabilité de Saint-Flour XIV (1984), P.L. Hennequin editor, Lectures Notes in Mathematics 1180, 1986.Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2006

Authors and Affiliations

  • Sandra Cerrai
    • 1
  1. 1.Dip. di Matematica per le DecisioniUniversità di FirenzeFirenzeItaly

Personalised recommendations